Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 201, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 11, 2011, 5:29 PM CDT for Little River County, Sevier County, Arkansas; Red River County, Texas; McCurtain County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 5:29 PM CDT (22:29 UTC)
- Expired
- May 11, 2011, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Sevier County, AR, McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 119 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:30 PM CDT | TSTM WND DMG | 6 Nne Broken Bow, OK | TREE DOWN ACROSS ROAD IN BEAVERS BEND STATE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587
WUUS54 KSHV 112229
SVRSHV
ARC081-133-OKC089-TXC387-112315-
/O.NEW.KSHV.SV.W.0201.110511T2229Z-110511T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
NORTHWESTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
WESTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 615 PM CDT.
* AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 33 MILES NORTH OF BROKEN BOW TO 10 MILES NORTHWEST OF BROKEN
BOW TO 17 MILES SOUTHWEST OF IDABEL...OR ALONG A LINE EXTENDING
FROM 24 MILES EAST OF CLAYTON TO 31 MILES WEST OF DE QUEEN TO 9
MILES NORTH OF CLARKSVILLE...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARKINDA AND WINTHROP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3451 9447 3450 9446 3420 9446 3420 9431
3376 9433 3363 9514 3409 9495 3451 9504
3452 9450
TIME...MOT...LOC 2228Z 253DEG 37KT 3448 9492 3412 9484
3374 9500
$$
121 follow-up statement
596
WWUS54 KSHV 112309
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT WED MAY 11 2011
ARC081-TXC387-112319-
/O.CAN.KSHV.SV.W.0201.000000T0000Z-110511T2315Z/
LITTLE RIVER AR-RED RIVER TX-
609 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR RED RIVER AND LITTLE RIVER
COUNTIES IS CANCELLED...
LAT...LON 3392 9432 3402 9460 3418 9455 3451 9463
3452 9450 3451 9447 3450 9446 3420 9446
3420 9431
TIME...MOT...LOC 2309Z 253DEG 37KT 3447 9448 3423 9440
3400 9444
$$
ARC133-OKC089-112315-
/O.CON.KSHV.SV.W.0201.000000T0000Z-110511T2315Z/
SEVIER AR-MCCURTAIN OK-
609 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR MCCURTAIN AND SEVIER COUNTIES...
AT 607 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WATSON TO 14 MILES
SOUTH OF PLUNKETVILLE TO WEST LINE...OR ALONG A LINE EXTENDING FROM
18 MILES SOUTHWEST OF MENA TO 14 MILES NORTH OF DE QUEEN TO 7 MILES
NORTHWEST OF HORATIO...MOVING EAST AT 45 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3392 9432 3402 9460 3418 9455 3451 9463
3452 9450 3451 9447 3450 9446 3420 9446
3420 9431
TIME...MOT...LOC 2309Z 253DEG 37KT 3447 9448 3423 9440
3400 9444
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:44 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 11, 2:44 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 244 PM CDT WED MAY 11 2011 .DISCUSSION... MAIN FEATURE IN THE SHORT TERM IS A RAPIDLY DEVELOPED SQUALL LINE MOVING ACROSS THE DALLAS FORT WORTH METROPLEX...CONTAINING WIDESPREAD DAMAGING WIND REPORTS ADN VERY HEAVY RAIN. THIS GRID HAS BEEN EXPLICITY OUTLINED FOR THE EVENING HOURS...ACROSS MUCH OF PORTIONS OF NE TX...NORTH OF INTERSTATE 20...SE OK...AND A SMALL PART OF EXTREME ADJACENT SW AR. SLIGHTLY DRIER AIR OVERNIGHT COINCIDING WITH DUIRNAL MINIMUM FOR CONVECTION...SO EXPECT STORM ACTIVITY TO DIMINISH LATER TONIGHT. EXPECTING DUIRNAL DESTABILIZATION TO COME INTO PLAY ON THURSDAY... ALONG WITH OUTFLOW BOUNDARIES FROM THE WEST...REDEVELOPMENT ALONG DRYLINE...AND DIFFERENTIAL HEATING BOUNDARIES. HOWEVER...FOCUS FOR GREATEST OR STRONGEST ACTIVITY SEEMS DIFFUSE SO MORE OF A BROAD BRUSH FCST. FINALLY...COLD FRONT ARRIVES ON FRIDAY...STILL A BIT SLOWER WITH NAM SOLUTION. ONCE UPPER LOW MOVES TO THE NE...DRY SLOTTING WILL CLEAR OUT SKIES...WITH LITTLE IN WAY OF CLOUDS REMAINDER OF WKND. UPPER LOW MOVES INTO OHIO VALLEY. EARLY NEXT WEEK A SECONDARY UPPER LOW MOVES INTO NW FLOW BEHIND THIS LOW...DEEPENS...AND DIVES INTO SE STATES. THIS WILL PROVIDE A PROLONGED SHOT OF DEEP NW FLOW... AND UNSEASONALLY COOL TEMPS FOR REMAINDER OF EXTENDED PERIOD. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 86 65 81 57 / 30 40 40 30 10 MLU 70 89 65 81 58 / 20 30 50 40 10 DEQ 67 82 60 75 51 / 60 40 40 30 20 TXK 69 83 63 78 53 / 40 40 40 30 20 ELD 69 86 62 79 55 / 30 40 50 40 20 TYR 72 84 64 77 54 / 40 40 30 20 10 GGG 71 85 63 79 55 / 30 40 30 20 10 LFK 72 87 66 82 57 / 30 40 40 30 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 11, 5:15 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 515 PM CDT WED MAY 11 2011 ARZ072-073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167- 121100- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 515 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS MAY AFFECT PORTIONS OF THE AREA LATE TONIGHT. HOWEVER...THROUGH DAYBREAK...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA ON THURSDAY AND FRIDAY AS A LARGE UPPER LEVEL DISTURBANCE SLOWLY MOVES ACROSS THE SOUTHERN PLAINS AND A DRYLINE AND COLD FRONT APPROACH FROM THE WEST. SOME STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-136- 137-121100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG- 515 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE LOCATED IN CENTRAL TEXAS. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EAST INTO PORTIONS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA ON THURSDAY AND FRIDAY AS A LARGE UPPER LEVEL DISTURBANCE SLOWLY MOVES ACROSS THE SOUTHERN PLAINS AND A DRYLINE AND COLD FRONT APPROACH FROM THE WEST. SOME STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.